Normal approximations to discrete unimodal distributions

B. G. Quinn, H. L. MacGillivray

Research output: Contribution to journalArticlepeer-review

Abstract

Sufficient conditions are presented for the limiting normality of sequences of discrete random variables possessing unimodal distributions. The conditions are applied to obtain normal approximations directly for the hypergeometric distribution and the stationary distribution of a special birth-death process.
Original languageEnglish
Pages (from-to)1013-1018
Number of pages6
JournalJournal of Applied Probability
Volume23
Issue number4
DOIs
Publication statusPublished - 1986
Externally publishedYes

Keywords

  • birth-death process
  • hypergeometric distribution
  • strongly unimodal distributions

Fingerprint Dive into the research topics of 'Normal approximations to discrete unimodal distributions'. Together they form a unique fingerprint.

Cite this